MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC

COOK IRELAND LTD ZILVER 635 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC
Model Number G43821
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: p050017/s002 and s003.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
(b)(4): user error- device used after the rod was bent back into position.(b)(4): per rep - 13oct2020 - upon opening package, it was noticed that the rod on the pin and pull delivery system was bent almost completely down.They bent the rod back to its proper position and successfully completed the procedure with the device in question.
 
Additional Manufacturer Narrative
Pma/510(k) #: p050017/s002 and s003.The ziv6-35-125-6-40 device of lot number c1646489 involved in this complaint was returned for evaluation, without the original packaging.With the information provided, a physical examination and document-based investigation was conducted.On evaluation of the device it was found that the metal cannula from handle to hub was bent.The device could not be flushed.A 0.035¿¿ wire guide could not pass through the handle.The red safety tab was not attached.The stent was not returned as per even description.Prior to distribution ziv6-35-125-6-40 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for ziv6-35-125-6-40 of lot number c1646489 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1646489.It should be noted that the instructions for use state the following: ¿(the device) is sterile if package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.Upon removal from package, inspect the product to ensure no damage has occurred.¿ there is evidence to suggest the user did not follow the ifu.When the user opened the packaging, they found that the handle (metal cannula) on the device was completely bent down.The user bent the rod back to position and used the device for the procedure.User error was identified as a definitive root cause from the available information.The user found a defect with the device and attempted to fix the device by bending the rod bent back into position and used this device in the procedure.A possible root cause of damage during transportation or damage during package storage/handling has been identified.The damage to the device was observed by the user after the device was taken out of the original packaging.The complaint is confirmed based on customer testimony.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.The patient did not require additional procedures as a result of this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Supplemental follow-up report is being submitted due to the completion of the investigation and an update to the investigation conclusions.

Brand Name
ZILVER 635 VASCULAR SELF-EXPANDING STENT
Common Device Name
NIO STENT, ILIAC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
aisling hassett
o halloran road
national technology park
limerick 
MDR Report Key10820545
Report Number3001845648-2020-00845
Device Sequence Number11655191
Product Code NIO
UDI-Device Identifier10827002438214
UDI-Public(01)10827002438214(17)220904(10)C1646489
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/04/2022
Device Model NumberG43821
Device Catalogue NumberZIV6-35-125-6-40
Device Lot NumberC1646489
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2020
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date09/30/2020
Event Location Hospital
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/13/2020
Supplement Date Received by Manufacturer10/13/2020
Initial Report FDA Received Date11/10/2020
Supplement Report FDA Received Date11/29/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/04/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale